Alert archive / North Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 38, NWS Bismarck, ND

January 20, 201117 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 20, 2011, 7:26 AM CST for 17 counties in North Dakota. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 7:26 AM CST (13:26 UTC)
Expired
Jan 21, 2011, 9:00 AM CST
In force
26 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 100 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 1.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WWUS43 KBIS 201326
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
726 AM CST THU JAN 20 2011

...WIND CHILL ADVISORY TODAY FOR PORTIONS OF WESTERN AND CENTRAL
NORTH DAKOTA...

.ARCTIC AIR CONTINUES TO SPILL INTO THE REGION THIS MORNING.
THE STRONG WINDS BEHIND THE INITIAL COLD FRONT HAVE DIMINISHED.
HOWEVER...BITTER COLD TEMPERATURES...COMBINED WITH WINDS OF 10 TO
25 MPH WILL CONTINUE TO PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO
TODAY OVER MUCH OF CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA.
LOCALIZED BLOWING AND DRIFTING SNOW IN OPEN AREAS CAN BE EXPECTED
THROUGH MIDDAY. 

IF YOU VENTURE OUTDOORS TODAY...BE SURE TO COVER ALL EXPOSED SKIN.
WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF
MINUTES. 


NDZ002>005-010>013-021>023-025-035>037-047-048-050-051-202130-
/O.CAN.KBIS.WW.Y.0039.000000T0000Z-110120T1500Z/
/O.NEW.KBIS.WC.Y.0038.110120T1326Z-110121T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
726 AM CST THU JAN 20 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* DANGEROUS WIND CHILLS OF 25 TO 40 BELOW CAN BE EXPECTED.

* EXPECT LOCALIZED BLOWING AND DRIFTING SNOW IN OPEN AREAS
  THROUGH MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

NDZ001-009-017>020-032>034-041-042-045-046-201430-
/O.CAN.KBIS.WW.Y.0039.000000T0000Z-110120T1500Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-BILLINGS-STARK-MORTON-
HETTINGER-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...BEULAH...HAZEN...CENTER...MEDORA...DICKINSON...
MANDAN...MOTT...ELGIN...FORT YATES...LINTON
726 AM CST THU JAN 20 2011 /626 AM MST THU JAN 20 2011/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

FRIGID TEMPERATURES WITH WIND CHILLS TO 25 BELOW CAN STILL BE
EXPECTED TODAY. 

$$
TWH
8 follow-up statements
238 
WWUS43 KBIS 201553
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
953 AM CST THU JAN 20 2011

...WIND CHILL ADVISORY TODAY FOR PORTIONS OF WESTERN AND CENTRAL
NORTH DAKOTA...

.ARCTIC AIR CONTINUES TO SPILL INTO THE REGION TODAY. THE
STRONG WINDS BEHIND THE INITIAL COLD FRONT HAVE DIMINISHED.
HOWEVER...BITTERLY COLD TEMPERATURES...COMBINED WITH WINDS OF 10 TO
20 MPH WILL CONTINUE TO PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO
TODAY OVER MUCH OF CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA. 
LOCALIZED BLOWING AND DRIFTING SNOW IN OPEN AREAS CAN BE EXPECTED
THROUGH MIDDAY.

IF YOU VENTURE OUTDOORS TODAY...BE SURE TO COVER ALL EXPOSED
SKIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF
MINUTES.

NDZ002>005-010>013-021>023-025-035>037-047-048-050-051-210000-
/O.CON.KBIS.WC.Y.0038.000000T0000Z-110121T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
953 AM CST THU JAN 20 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* DANGEROUS WIND CHILLS OF 25 TO 35 BELOW CAN BE EXPECTED.

* EXPECT LOCALIZED BLOWING AND DRIFTING SNOW IN OPEN AREAS 
  THROUGH MIDDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

TM
629 
WWUS43 KBIS 201849
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1249 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY TODAY FOR PORTIONS OF WESTERN AND CENTRAL
NORTH DAKOTA...

.ARCTIC AIR CONTINUES TO SPILL INTO THE REGION TODAY. THE STRONG
WINDS BEHIND THE INITIAL COLD FRONT HAVE DIMINISHED. HOWEVER...
BITTERLY COLD TEMPERATURES...COMBINED WITH WINDS OF 10 TO 20 MPH
WILL CONTINUE TO PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO TODAY
OVER MUCH OF CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA.

IF YOU VENTURE OUTDOORS TODAY...BE SURE TO COVER ALL EXPOSED
SKIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF
MINUTES.

NDZ002>005-010>013-021>023-025-035>037-047-048-050-051-210000-
/O.CON.KBIS.WC.Y.0038.000000T0000Z-110121T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1249 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* DANGEROUS WIND CHILLS OF 25 TO 35 BELOW CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

TM
867 
WWUS43 KBIS 202146
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
346 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY TODAY FOR PORTIONS OF WESTERN AND CENTRAL
NORTH DAKOTA...

.ARCTIC AIR WILL GRADUALLY SPREAD EAST OVERNIGHT. BITTERLY COLD
TEMPERATURES...COMBINED WITH WINDS OF 5 TO 15 MPH WILL CONTINUE TO
PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO THIS EVENING OVER MUCH
OF CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA. WIND CHILLS WILL
REMAIN IN THE 25 TO 35 DEGREES BELOW ZERO RANGE FROM THE TURTLE
MOUNTAINS SOUTH INTO THE JAMES RIVER BASIN AFTER MIDNIGHT.

IF YOU VENTURE OUTDOORS TONIGHT...BE SURE TO COVER ALL EXPOSED
SKIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF
MINUTES.

NDZ002-003-010-011-021-035-047-050-210600-
/O.EXT.KBIS.WC.Y.0038.000000T0000Z-110121T0600Z/
BURKE-RENVILLE-MOUNTRAIL-WARD-MCLEAN-BURLEIGH-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...NEW TOWN...MINOT...
GARRISON...BISMARCK...NAPOLEON...ASHLEY
346 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* DANGEROUS WIND CHILLS OF 25 TO 35 BELOW CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-048-051-210600-
/O.EXT.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...EDGELEY...
OAKES
346 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST FRIDAY. 

* DANGEROUS WIND CHILLS OF 25 TO 35 BELOW CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

TM
258 
WWUS43 KBIS 210351
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
951 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY OVERNIGHT FOR PORTIONS OF CENTRAL NORTH DAKOTA...

.ARCTIC AIR WILL GRADUALLY SPREAD EAST OVERNIGHT. BITTERLY COLD
TEMPERATURES...COMBINED WITH WINDS OF 10 TO 15 MPH WILL CONTINUE
TO PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO OVERNIGHT OVER
PORTIONS OF CENTRAL NORTH DAKOTA. 

IF YOU VENTURE OUTDOORS TONIGHT...BE SURE TO COVER ALL EXPOSED
SKIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF
MINUTES.

NDZ002-003-010-011-021-035-050-210500-
/O.CAN.KBIS.WC.Y.0038.000000T0000Z-110121T0600Z/
BURKE-RENVILLE-MOUNTRAIL-WARD-MCLEAN-BURLEIGH-MCINTOSH-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...NEW TOWN...MINOT...
GARRISON...BISMARCK...ASHLEY
951 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL VALUES GENERALLY IN THE 20 TO 25 BELOW ZERO RANGE WILL
CONTINUE THROUGH MIDNIGHT...THEN WARM OVERNIGHT.

$$

NDZ047-211200-
/O.EXT.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/
LOGAN-
INCLUDING THE CITY OF...NAPOLEON
951 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST FRIDAY. 

* DANGEROUS WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-048-051-211200-
/O.CON.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...EDGELEY...
OAKES
951 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* DANGEROUS WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

KINNEY
322 
WWUS43 KBIS 210707
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
107 AM CST FRI JAN 21 2011

...WIND CHILL ADVISORY OVERNIGHT FOR PORTIONS OF CENTRAL NORTH
DAKOTA...

.ARCTIC AIR OVER EASTERN NORTH DAKOTA WILL KEEP TEMPERATURES WELL
BELOW ZERO EARLY THIS MORNING. TEMPERATURES OF 10 TO 20 BELOW
ZERO...COMBINED WITH WINDS OF 5 TO 15 MPH WILL CONTINUE TO PRODUCE
WIND CHILLS OF 25 TO 35 BELOW ZERO OVERNIGHT OVER PORTIONS OF
CENTRAL NORTH DAKOTA...MAINLY EAST OF A LINE FROM BOTTINEAU COUNTY
TO DICKEY COUNTY IN THE JAMES RIVER BASIN.

IF YOU VENTURE OUTDOORS TONIGHT...BE SURE TO COVER ALL EXPOSED
SKIN. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF
MINUTES.

NDZ004-005-012-013-022-023-025-036-037-047-048-051-211500-
/O.CON.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...OAKES
107 AM CST FRI JAN 21 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* DANGEROUS WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE 
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

JV
673 
WWUS43 KBIS 211022
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
422 AM CST FRI JAN 21 2011

...WIND CHILL ADVISORY THIS MORNING FOR EASTERN PORTIONS OF
CENTRAL NORTH DAKOTA...

...WINTER WEATHER ADVISORY LATE TONIGHT THROUGH SATURDAY FOR
SOUTHWESTERN NORTH DAKOTA...

.TEMPERATURES REMAINED BELOW ZERO FROM BOTTINEAU TO JAMESTOWN AND
SOUTH THIS MORNING WITH SOUTH WINDS OF 10 TO 20 MPH. WIND CHILLS
OF 25 TO 35 BELOW WILL CONTINUE THROUGH SUNRISE. 

IF YOU VENTURE OUTDOORS...BE SURE TO COVER ALL EXPOSED SKIN. WIND
CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF MINUTES.

A CLIPPER TYPE SYSTEM IS FORECAST TO AFFECT THE WESTERN HALF OF
THE STATE LATE FRIDAY NIGHT THROUGH SATURDAY. ACROSS SOUTHWESTERN
NORTH DAKOTA...FROM WATFORD CITY TO DICKINSON TO BOWMAN AND
HETTINGER...3 TO 5 INCHES OF SNOW IS EXPECTED. THE SNOW WILL BEGIN AFTER
MIDNIGHT TONIGHT AND CONTINUE THROUGH SATURDAY.

CROSBY AND WILLISTON...TO MINOT AND GARRISON...TO MANDAN AND
BISMARCK AND SOUTH CAN EXPECT 1 TO 3 INCHES OF SNOW.

PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES OVER
SOUTHWESTERN NORTH DAKOTA LATE FRIDAY NIGHT AND SATURDAY. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

NDZ017-018-031>033-040-041-043-044-211830-
/O.NEW.KBIS.WW.Y.0040.110122T0600Z-110123T0000Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
422 AM CST FRI JAN 21 2011 /322 AM MST FRI JAN 21 2011/

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR 3 TO 5 INCHES OF SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY.


* SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE
  DURING THE DAY SATURDAY.

* SNOWFALL TOTALS OF 3 TO 5 INCHES...WITH LOCALLY HIGHER
  AMOUNTS...ARE FORECAST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.


&&

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-051-211500-
/O.CON.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...OAKES
422 AM CST FRI JAN 21 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* DANGEROUS WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

JV
826 
WWUS43 KBIS 211339
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
739 AM CST FRI JAN 21 2011

...WIND CHILL ADVISORY THIS MORNING FOR EASTERN PORTIONS OF
CENTRAL NORTH DAKOTA...

...WINTER WEATHER ADVISORY LATE TONIGHT THROUGH SATURDAY FOR
SOUTHWESTERN NORTH DAKOTA...

.TEMPERATURES REMAIN BELOW ZERO FROM BOTTINEAU TO JAMESTOWN AND
SOUTH THIS MORNING WITH SOUTH WINDS OF 10 TO 20 MPH. WIND CHILLS
OF 25 TO 35 BELOW WILL CONTINUE THROUGH MID MORNING.

IF YOU VENTURE OUTDOORS...BE SURE TO COVER ALL EXPOSED SKIN. WIND
CHILLS THIS LOW CAN PRODUCE FROST BITE IN A MATTER OF MINUTES.

A CLIPPER TYPE SYSTEM IS FORECAST TO AFFECT THE WESTERN HALF OF
THE STATE LATE FRIDAY NIGHT THROUGH SATURDAY. ACROSS SOUTHWESTERN
NORTH DAKOTA...FROM WATFORD CITY TO DICKINSON TO BOWMAN AND
HETTINGER...3 TO 5 INCHES OF SNOW IS EXPECTED. THE SNOW WILL
BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH SATURDAY.

CROSBY AND WILLISTON...TO MINOT AND GARRISON...TO MANDAN AND
BISMARCK AND SOUTH CAN EXPECT 1 TO 3 INCHES OF SNOW.

PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES OVER
SOUTHWESTERN NORTH DAKOTA LATE FRIDAY NIGHT AND SATURDAY. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

NDZ017-018-031>033-040-041-043-044-212145-
/O.CON.KBIS.WW.Y.0040.110122T0600Z-110123T0000Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
739 AM CST FRI JAN 21 2011 /639 AM MST FRI JAN 21 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST
/11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST
/11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY. 

* SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT AND 
  CONTINUE DURING THE DAY SATURDAY. 

* SNOWFALL TOTALS OF 3 TO 5 INCHES...WITH LOCALLY HIGHER 
  AMOUNTS...ARE FORECAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-051-211500-
/O.CON.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...OAKES
739 AM CST FRI JAN 21 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* DANGEROUS WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE THIS 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY
COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
TWH
831 
WWUS43 KBIS 211507
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
907 AM CST FRI JAN 21 2011

...WINTER WEATHER ADVISORY LATE TONIGHT THROUGH SATURDAY FOR
SOUTHWESTERN NORTH DAKOTA...

.ALTHOUGH TEMPERATURES REMAIN BELOW ZERO FROM BOTTINEAU TO
JAMESTOWN THIS MORNING WITH SOUTH WINDS OF 10 TO 15 MPH. WIND
CHILLS OF 25 BELOW WILL END SHORTLY. THE WIND CHILL ADVISORY HAS
EXPIRED.

IF YOU VENTURE OUTDOORS...STILL COVER ALL EXPOSED SKIN. WIND
CHILLS OF 20 TO 25 BELOW CAN PRODUCE SOME FROST BITE.

A CLIPPER TYPE SYSTEM IS FORECAST TO AFFECT THE WESTERN HALF OF
THE STATE LATE FRIDAY NIGHT THROUGH SATURDAY. ACROSS SOUTHWESTERN
NORTH DAKOTA...FROM WATFORD CITY TO DICKINSON TO BOWMAN AND
HETTINGER...3 TO 5 INCHES OF SNOW IS EXPECTED. THE SNOW WILL
BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH SATURDAY.

CROSBY AND WILLISTON...TO MINOT AND GARRISON...TO MANDAN AND
BISMARCK AND SOUTH CAN EXPECT 1 TO 3 INCHES OF SNOW.

PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES OVER
SOUTHWESTERN NORTH DAKOTA LATE FRIDAY NIGHT AND SATURDAY. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

NDZ004-005-012-013-022-023-025-036-037-047-048-051-211615-
/O.EXP.KBIS.WC.Y.0038.000000T0000Z-110121T1500Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...OAKES
907 AM CST FRI JAN 21 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

THE WIND CHILL ADVISORY HAS EXPIRED. 

$$

NDZ017-018-031>033-040-041-043-044-212315-
/O.CON.KBIS.WW.Y.0040.110122T0600Z-110123T0000Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
907 AM CST FRI JAN 21 2011 /807 AM MST FRI JAN 21 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST
/11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST
/11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SATURDAY. 

* SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT AND 
  CONTINUE DURING THE DAY SATURDAY. 

* SNOWFALL TOTALS OF 3 TO 5 INCHES...WITH LOCALLY HIGHER 
  AMOUNTS...ARE FORECAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAA

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 7:05 AM CST, 21 minutes earlier.

Area forecast discussion, Jan 20, 7:05 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
705 AM CST THU JAN 20 2011

.UPDATE...WILL REPLACE WINTER WEATHER ADVISORY WITH WIND CHILL
ADVISORY.

&&

.DISCUSSION...
WINDS HAVE DIMINISHED ACROSS ALL BUT THE FAR EASTERN PORTIONS OF THE
CWA. HOWEVER...TEMPERATURES ARE STILL DROPPING ACROSS MOST OF THE
REGION. THEREFORE...WE WILL CANCEL THE WINTER WEATHER ADVISORY AND
REPLACE IT WITH A WIND CHILL ADVISORY. EXPECT WIND CHILLS OF 25 TO
40 BELOW IN THE ADVISORY AREA. THE WIND CHILL ADVISORY WILL NOT
EXTEND AS FAR WEST THOUGH...AS A BAND OF WARM ADVECTION CLOUDINESS
IS KEEPING TEMPERATURES SIGNIFICANTLY WARMER OVER PORTIONS OF THE
WEST CENTRAL THROUGH SOUTH CENTRAL. THERE IS ALSO SOME LIGHT SNOW
FALLING IN THIS AREA...AND WILL MENTION SOME SCATTERED LIGHT SNOW
FROM BEACH AND DICKINSON...SOUTHEAST THROUGH HETTINGER...GLEN
ULLIN AND SELFRIDGE.

&&

.AVIATION...
GUSTY NORTHWEST WINDS HAVE DIMINISHED ACROSS MOST OF THE LOCAL AREA
THIS MORNING...AND WILL CONTINUE TO DIMINISH IN THE FAR EAST AS
SURFACE HIGH PRESSURE BUILDS INTO THE REGION BEHIND A COLD FRONT
THAT SWEPT THROUGH THE STATE OVERNIGHT. ONCE THE HIGH PASSES
OVERHEAD...WINDS SHOULD SHIFT TO THE SOUTH AND SOUTHEAST AHEAD OF
THE NEXT SYSTEM SET TO APPROACH THE AREA TONIGHT. MOSTLY VFR
CONDITIONS SHOULD PREVAIL UNTIL THAT TIME...WHEN MVFR CEILINGS
SHOULD BEGIN TO IMPACT THE TERMINALS...BEGINNING IN THE WEST AROUND
18 UTC AND SLOWLY SPREADING EAST. CAN THEN EXPECT SNOW TO BEGIN AT
KISN AROUND 00 UTC...THEN MOVING ON TO THE OTHER TAF SITES BY 12
UTC. SNOW AND MVFR TO HIGH IFR SHOULD THEN PERSIST THROUGH THE
REMAINDER OF THE TAF PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR NDZ002>005-
010>013-021>023-025-035>037-047-048-050-051.

&&

TWH
Hazardous weather outlook, Jan 20, 4:49 AM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
449 AM CST THU JAN 20 2011

NDZ001>005-009>013-017>023-025-032>037-041-042-045>048-050-051-
211100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
449 AM CST THU JAN 20 2011 /349 AM MST THU JAN 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY CONTINUES FOR DANGEROUS WIND CHILL
TEMPERATURES AND BLOWING SNOW THROUGH MID MORNING. PLEASE SEE
WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

SNOW WILL DEVELOP ACROSS WESTERN NORTH DAKOTA EARLY TONIGHT AND
THEN SPREAD EAST INTO CENTRAL NORTH DAKOTA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW FRIDAY MORNING WILL TAPER OFF BY AFTERNOON. TOTAL SNOWFALL
ACCUMULATION FROM THURSDAY NIGHT THROUGH FRIDAY WILL BE 1 TO 2 INCHES.

THE UNSETTLED WEATHER PATTERN CONTINUES AS THERE WILL BE PERIODIC
CHANCES OF SNOW SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031-040-043-044-211100-
GOLDEN VALLEY-SLOPE-BOWMAN-ADAMS-
349 AM MST THU JAN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL TEMPERATURES OF 15 TO 25 BELOW ZERO ARE POSSIBLE THIS
MORNING.

EXPECT LIGHT SNOW TONIGHT TO DEVELOP EARLY TONIGHT AND CONTINUE
THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF LIGHT SNOW THROUGH FRIDAY MORNING WITH A TOTAL
SNOWFALL ACCUMULATION OF 1 TO 2 INCHES.

ANOTHER ROUND OF SNOW WILL ARRIVE SATURDAY...AND PERIODIC CHANCES
OF SNOW WILL CONTINUE THROUGH WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

Nearby

Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.